MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Model Number BMX9680BER105-A
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: 3900490000-2021-8010.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark bmx96 access system (benchmark max), a neuron select catheter 6f (6f select) and a guidewire.During the procedure, while tracking a benchmark max over the 6f select in an arch to the target vessel, the physician noticed under fluoroscopy that the benchmark max appeared kinked and the benchmark max would not advance.Therefore, the benchmark max and the 6f select were removed.The procedure was completed using a non-penumbra sheath.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a medical procedure using a benchmark bmx96 access system (benchmark max), a neuron select catheter 6f (6f select) and a guidewire.During the procedure, while tracking a benchmark max over the 6f select in an arch to the target vessel, the physician noticed under fluoroscopy that the benchmark max appeared kinked and the benchmark max would not advance.Therefore, the benchmark max and the 6f select were removed.The procedure was completed using a non-penumbra sheath.There was no report of an adverse effect to the patient.The exact event date is unknown.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 07/19/2021: 1.Section b.Box 5.Describe event or problem.Evaluation of the returned benchmark max revealed an ovalization on the distal shaft.This damage was likely the reported kink.If the device is pinched or gripped during use, damage such as this may occur.This damage may have contributed to the resistance during advancement.Further evaluation revealed a kink on the mid-shaft.This damage was likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12139768
Report Number3005168196-2021-01501
Device Sequence Number19866293
Product Code DQY
UDI-Device Identifier00815948022638
UDI-Public00815948022638
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201271
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2023
Device Model NumberBMX9680BER105-A
Device Catalogue NumberBMX9680BER105
Device Lot NumberF102555
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Date Report Sent to FDA01/01/2005